A Note on Option Pricing with the Use of Discrete-Time Stochastic Volatility Processes
AbstractIn this paper we show that in the lognormal discrete-time stochastic volatility model with predictable conditional expected returns, the conditional expected value of the discounted payoff of a European call option is infinite. Our empirical illustration shows that the characteristics of the predictive distributions of the discounted payoffs, obtained using Monte Carlo methods, do not indicate directly that the expected discounted payoffs are infinite.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by CEJEME in its journal Central European Journal of Economic Modelling and Econometrics.
Volume (Year): 1 (2009)
Issue (Month): 1 (March)
Contact details of provider:
Web page: http://cejeme.org/
option pricing; SV model; Bayesian forecasting;
Find related papers by JEL classification:
- C11 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods and Methodology: General - - - Bayesian Analysis: General
- C22 - Mathematical and Quantitative Methods - - Single Equation Models; Single Variables - - - Time-Series Models; Dynamic Quantile Regressions; Dynamic Treatment Effect Models &bull Diffusion Processes
- C53 - Mathematical and Quantitative Methods - - Econometric Modeling - - - Forecasting and Prediction Models; Simulation Methods
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Ronald J. Mahieu & Peter C. Schotman, 1998.
"An empirical application of stochastic volatility models,"
Journal of Applied Econometrics,
John Wiley & Sons, Ltd., vol. 13(4), pages 333-360.
- Mahieu, R.J. & Schotman, P.C., 1998. "An empirical application of stochastic volatility models," Open Access publications from Tilburg University urn:nbn:nl:ui:12-3131739, Tilburg University.
- Jacquier, Eric & Polson, Nicholas G. & Rossi, P.E.Peter E., 2004. "Bayesian analysis of stochastic volatility models with fat-tails and correlated errors," Journal of Econometrics, Elsevier, vol. 122(1), pages 185-212, September.
- Black, Fischer & Scholes, Myron S, 1973. "The Pricing of Options and Corporate Liabilities," Journal of Political Economy, University of Chicago Press, vol. 81(3), pages 637-54, May-June.
- Jiang, G.J. & Sluis, P.J. van der, 2000. "Index Option Pricing Models with Stochastic Volatility and Stochastic Interest Rates," Discussion Paper 2000-36, Tilburg University, Center for Economic Research.
- Hull, John C & White, Alan D, 1987. " The Pricing of Options on Assets with Stochastic Volatilities," Journal of Finance, American Finance Association, vol. 42(2), pages 281-300, June.
- Amin, Kaushik I & Ng, Victor K, 1993. " Option Valuation with Systematic Stochastic Volatility," Journal of Finance, American Finance Association, vol. 48(3), pages 881-910, July.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Krzysztof Osiewalski).
If references are entirely missing, you can add them using this form.